Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 22, NWS El Paso, TX

November 15, 20136 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Nov 15, 2013, 5:03 AM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Nov 16, 2013, 10:00 AM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2013, 5:03 AM MST (12:03 UTC)
In effect from
Nov 16, 2013, 10:00 AM MST
Expired
Nov 17, 2013, 4:00 AM MST
In force
18 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WWUS74 KEPZ 151203
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
503 AM MST FRI NOV 15 2013

...STRONG WINDS AND BLOWING DUST DEVELOPING SATURDAY AFTERNOON...

.A STRONG UPPER LEVEL TROUGH WILL DROP DOWN TO NORTHERN NEW MEXICO
SATURDAY AFTERNOON. THIS WILL HELP DEVELOP STRONG SOUTHWEST WINDS
ACROSS THE AREA AND ALSO PRODUCE BLOWING DUST ALONG MANY DESERT
LOCATIONS. THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING
AND LAST INTO EARLY SATURDAY EVENING. LOCATIONS ALONG EAST SLOPES
OF TERRAIN AND EAST-WEST GAPS IN MOUNTAINS WILL CONTINUE TO SEE
STRONG WINDS INTO LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING
BEFORE DIMINISHING.

NMZ401>412-414>417-TXZ418-420>424-152300-
/O.NEW.KEPZ.WI.Y.0022.131116T1800Z-131117T0200Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
503 AM MST FRI NOV 15 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM
MST SATURDAY. 

* EVENT: STRONG WINDS AND BLOWING DUST. 

* TIMING: THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING
  AND LAST INTO EARLY EVENING BEFORE DIMINISHING.

* IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED
  VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES.

* VISIBILITY: REDUCED TO 1 TO 3 MILES AT TIMES SATURDAY AFTERNOON
  ACROSS DESERT AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ413-TXZ419-152300-
/O.NEW.KEPZ.WI.Y.0022.131116T1700Z-131117T1100Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO
503 AM MST FRI NOV 15 2013

...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 4 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY
TO 4 AM MST SUNDAY. 

* EVENT: STRONG WINDS AND BLOWING DUST. 

* TIMING: THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING
  AND LAST INTO EARLY SUNDAY MORNING NEAR EAST SLOPES OF MOUNTAINS.

* IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED
  VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES.

* VISIBILITY: REDUCED TO 1 TO 3 MILES AT TIMES SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
3 follow-up statements
375 
WWUS74 KEPZ 152158
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
258 PM MST FRI NOV 15 2013

...STRONG WINDS AND BLOWING DUST DEVELOPING SATURDAY AFTERNOON...

.A STRONG UPPER LEVEL TROUGH WILL DROP DOWN TO NORTHERN NEW
MEXICO SATURDAY AFTERNOON. THIS WILL HELP DEVELOP STRONG
SOUTHWEST WINDS ACROSS THE AREA AND ALSO PRODUCE BLOWING DUST
ALONG MANY DESERT LOCATIONS. THE STRONGEST WINDS WILL DEVELOP
LATE SATURDAY MORNING AND LAST INTO EARLY SATURDAY EVENING.
LOCATIONS ALONG EAST SLOPES OF TERRAIN AND EAST-WEST GAPS IN
MOUNTAINS WILL CONTINUE TO SEE STRONG WINDS INTO LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING BEFORE DIMINISHING.

NMZ401>412-414>417-TXZ418-420>424-161200-
/O.CON.KEPZ.WI.Y.0022.131116T1800Z-131117T0200Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
258 PM MST FRI NOV 15 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY. 

* EVENT: STRONG WINDS AND BLOWING DUST. SOUTHWEST WINDS SUSTAINED
  FROM 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING: THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING 
  AND LAST INTO EARLY EVENING BEFORE DIMINISHING. 

* IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED 
  VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES. 

* VISIBILITY: REDUCED TO 1 TO 3 MILES AT TIMES SATURDAY 
  AFTERNOON ACROSS DESERT AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ413-TXZ419-161200-
/O.CON.KEPZ.WI.Y.0022.131116T1700Z-131117T1100Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO
258 PM MST FRI NOV 15 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 4 AM
MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 4 AM MST
SUNDAY. 

* EVENT: STRONG WINDS AND BLOWING DUST. SOUTHWEST WINDS SUSTAINED
  FROM 30 TO 40 MPH WITH GUSTS TO AROUND 55 TO 60 MPH.

* TIMING: THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING 
  AND LAST INTO EARLY SUNDAY MORNING NEAR EAST SLOPES OF 
  MOUNTAINS. 

* IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED 
  VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES. 

* VISIBILITY: REDUCED TO 1 TO 3 MILES AT TIMES SATURDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
816 
WWUS74 KEPZ 161156
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
456 AM MST SAT NOV 16 2013

...STRONG WINDS AND AREAS OF BLOWING DUST ACROSS SOUTHERN NEW
MEXICO AND FAR WEST TEXAS TODAY...

.THE STRONG PACIFIC STORM SYSTEM THAT BROUGHT RAIN AND
THUNDERSTORMS TO THE REGION CONTINUES TO SLOWLY TRACK EAST ACROSS
NEW MEXICO AND FAR WEST TEXAS TODAY. THIS DEEP UPPER TROUGH WILL
CAUSE STRONG SOUTHWEST WINDS TO DEVELOP TODAY ACROSS THE AREA AND
ALSO PRODUCE BLOWING DUST ALONG MANY DESERT LOCATIONS. THE
STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING AND LAST INTO
EARLY SATURDAY EVENING. LOCATIONS ALONG EAST SLOPES OF TERRAIN AND
EAST- WEST GAPS IN MOUNTAINS WILL CONTINUE TO SEE STRONG WINDS
INTO LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING BEFORE
DIMINISHING. HAZY SKIES WILL PREVAIL ACROSS THE AREA DUE TO LOFTED
DUST...BUT LOCAL AREAS MAY SEE SIGNIFICANT BLOWING DUST AND
REDUCED VISIBILITIES BEFORE SUNSET.

NMZ401>412-414>417-TXZ418-420>424-170200-
/O.CON.KEPZ.WI.Y.0022.131116T1800Z-131117T0200Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
456 AM MST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* EVENT: STRONG WINDS AND BLOWING DUST. SOUTHWEST WINDS SUSTAINED
  FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* TIMING: THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING 
  AND LAST INTO EARLY EVENING BEFORE DIMINISHING. 

* IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED 
  VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES. 

* VISIBILITY: REDUCED TO 1 TO 3 MILES AT TIMES IN THE AFTERNOON
  HOURS ACROSS DESERT AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH WITH
HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NMZ413-TXZ419-170200-
/O.CON.KEPZ.WI.Y.0022.131116T1700Z-131117T1100Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO
456 AM MST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM MST SUNDAY...

* EVENT: STRONG WINDS AND BLOWING DUST. SOUTHWEST WINDS 
  SUSTAINED FROM 30 TO 40 MPH WITH GUSTS TO AROUND 55 TO 60 MPH. 

* TIMING: THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING
  AND LAST THROUGH MIDNIGHT TONIGHT...AND POSSIBLY AS LONG AS EARLY
  SUNDAY MORNING NEAR EAST SLOPES OF MOUNTAINS.

* IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED 
  VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES. 

* VISIBILITY: REDUCED TO 1 TO 3 MILES AT TIMES IN THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH WITH
HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BIRD
565 
WWUS74 KEPZ 170347
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
847 PM MST SAT NOV 16 2013

...STRONG WINDS WILL CONTINUE ACROSS SOUTHERN NEW MEXICO AND FAR
WEST TEXAS TONIGHT...

.A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO BRING WINDY
CONDITIONS ACROSS PORTIONS OS SOUTHERN NEW MEXICO AND WEST TEXAS
THROUGH EARLY SUNDAY MORNING. 

NMZ413-TXZ419-171015-
/O.CON.KEPZ.WI.Y.0022.000000T0000Z-131117T1100Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO
847 PM MST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY. 

* TIMING: STRONG WINDS WITH SPEEDS AROUND 30 MPH WILL CONTINUE
  THROUGH EARLY SUNDAY MORNING AND DIMINISH TOWARD SUNRISE.

* IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED 
  VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH WITH
HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:53 AM MST, 1 hour 10 minutes earlier.

Area forecast discussion, Nov 15, 3:53 AM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
353 AM MST FRI NOV 15 2013

.SYNOPSIS...
INCREASING WEST WINDS ALOFT ALONG WITH SEVERAL DISTURBANCES MOVING
ACROSS THE BORDERLAND...WILL BRING ABOUT WINDY CONDITIONS THIS
AFTERNOON AND EVEN STRONGER WINDS SATURDAY AFTERNOON. THESE
DISTURBANCES WILL ALSO KICK OF SOME SHOWERS AND POSSIBLE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME BLOWING DUST IS ALSO
LIKELY...ESPECIALLY ON SATURDAY. TEMPERATURES WILL WARM TO WELL
ABOVE NORMAL BOTH DAYS. SUNDAY INTO THE FIRST HALF OF NEXT WEEK WILL
REMAIN QUITE PLEASANT WITH JUST A FEW PERIODS OF HIGHER CLOUDS.
TEMPERATURES WILL BE COOLER THAN THE WEEKEND BUT STILL REMAINING A
BIT ABOVE NORMAL.

&&

.DISCUSSION...
ACTIVE PATTERN NEXT COUPLE OF DAYS AS WE REMAIN ON THE TAIL END OF A
LONG WAVE TROUGH. TWO SYSTEMS WILL FACTOR IN OUR WEATHER OVER THE
NEXT 2 DAYS...BOTH DROPPING DOWN THE BACK SIDE OF THE LONG WAVE
TROUGH. FIRST SYSTEM NOW OVER ARIZONA AND SOUTHERN CALIFORNIA.
SATELLITE SHOWS FEATURE STRENGTHENING...PERHAPS INTO A LEAF CLOUD...
ASSOCIATED WITH 90-100KT JET. BY LATE THIS MORNING JET SHOULD BEGIN
ENHANCING LIFT WESTERN CWA...AND ALONG WITH DESTABILIZING
ATMOSPHERE...LOOKS FOR SOME SHOWERS AND A THUNDERSTORM OR TWO TO
DEVELOP. TPW PRODUCT SHOWS PW'S OF AROUND .4 INCHES CURRENTLY BUT
SHOULD INCREASE TO AROUND .75 INCHES THIS AFTERNOON. BY THIS
AFTERNOON THE JET'S RIGHT REAR QUADRANT WILL BE OVER MUCH OF THE
AREA. AT THE SURFACE DEW POINTS OF MID 40S IN MEXICO SHOULD ADVECT
UP AND HELP WITH THE SHOWER PRODUCTION. WINDS WILL ALSO INCREASE BUT
BELIEVE WILL REMAIN JUST BELOW ADVISORY CRITERIA. FEATURE SHOULD BE
EAST OF THE AREA EARLY SATURDAY MORNING...BUT WEAK LIFT ALOFT IN THE
CYCLONIC CURVATURE SHOULD BE ENOUGH TO KEEP SLIGHT CHANCE IN FOR THE
MOUNTAINS SATURDAY AFTERNOON.

SECOND FEATURE CURRENTLY JUST MOVING INTO THE PAC NORTHWEST WILL
RAPIDLY DROP TO THE FOUR CORNERS SATURDAY AFTERNOON. MUCH DRIER AIR
ALOFT MOVING IN WITH THIS SO NOT MUCH OF A THREAT FOR PRECIP...BUT
SYSTEM WILL FORM COLORADO LEE SIDE LOW AND TROUGHING DOWN EASTERN
NEW MEXICO. STRONG WINDS AND BLOWING DUST PRETTY GOOD BET. MODELS
SHOWING 850MB WINDS OF 27-35 MPH WITH MIXING LEVEL WINDS OF 55 MPH.
WILL ISSUE WIND ADVISORY ALL AREAS...AND LET THE ZONES WITH EAST
SLOPES RUN INTO LATE SATURDAY NIGHT.

SUNDAY AND BEYOND...LARGE HEMISPHERIC PATTERN FINALLY CHANGING AS
STRONG ZONAL FLOW FORCES LONG WAVE TROUGH EAST AND NORTH. THIS
STRONG ZONAL FLOW WILL KEEP THE AREA MOSTLY DRY AND CONTINUED WARM
THROUGH AT LEAST MID WEEK. THROUGH WEDNESDAY JUST PERIODIC PATCHES
OF HIGHER CLOUDS WITH TEMPERATURES REMAINING ABOVE NORMAL. UPPER
TROUGH FINALLY BRINGS WEAK PACIFIC FRONT THROUGH THURSDAY FOR BREEZY
WINDS AND PERHAPS A MOUNTAIN SHOWER OR TWO.

&&

.AVIATION...VALID 15/12Z-16/12Z.
VFR CONDITIONS WILL BE THE GENERAL RULE THROUGHOUT THE FORECAST
PERIOD DESPITE DETERIORATING CONDITIONS THROUGHOUT THE AFTERNOON AND
EVENING HOURS. INITIALLY SURFACE WINDS WILL REMAIN BELOW 12 KNOTS AS
HIGH CLOUDS MOVE IN FROM THE WEST. AFTER 18Z SOUTHWEST WINDS WILL
INCREASE TO 12-15 KTS GUSTING 20-25 KTS WITH VCTS SCT050CB
SCT-BKN100-120. BRIEF EXCURSIONS INTO MVFR POSSIBLE AT TAF TERMINALS
WITH INDIVIDUAL STORMS. IN ADDITION BLDU MAY BRIEFLY REDUCE LOCAL
VISIBILITY AT KDMN DURING THE AFTERNOON HOURS.

&&

.FIRE WEATHER...
APPROACHING UPPER TROUGH WILL ALLOW FOR INCREASING WINDS ACROSS THE
REGION THE NEXT COUPLE OF DAYS AS WELL AS A CHANCE FOR SHOWERS AND
SOME THUNDERSTORMS. THE CHANCE OF WETTING RAIN AND OCCASIONAL
LIGHTNING STRIKES WILL SPREAD FROM WEST TO EAST THIS AFTERNOON AND
EVENING WITH RAIN CHANCES DIMINISHING BY LATE SATURDAY. SOUTHWEST
WINDS WILL LIKELY BLOW AT 20 TO 30 MPH THIS AFTERNOON WITH GUSTS TO
40 MPH POSSIBLE. WIND SPEEDS COULD BE 5 TO 10 MPH GREATER SATURDAY
ESPECIALLY ALONG EAST FACING SLOPES. WITH THE INCREASED WIND SPEEDS
VENT RATES WILL BE IN THE EXCELLENT RANGE FOR THE NEXT COUPLE OF
DAYS. WHILE WINDS WILL REACH CRITICAL LEVELS FRIDAY AND SATURDAY
MINIMUM RH VALUES WILL REMAIN HIGH ENOUGH TO PREVENT RED FLAG
CRITERIA. LOOK FOR MIN RH VALUES OF 30 TO 40 PERCENT INTO
SATURDAY BEFORE DROPPING TO BETWEEN 20 AND 30 PERCENT LATE WEEKEND
THROUGH EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  56  76  54  71 /  20  20  10   0   0
SIERRA BLANCA           71  52  73  44  72 /  20  20  10   0   0
LAS CRUCES              71  45  74  43  68 /  20  20  10   0   0
ALAMOGORDO              70  47  72  45  69 /  30  20  10   0   0
CLOUDCROFT              53  34  55  27  50 /  50  40  30  10  10
TRUTH OR CONSEQUENCES   68  46  66  40  66 /  20  20  10   0   0
SILVER CITY             65  45  67  39  60 /  40  30  10  10  10
DEMING                  72  47  72  43  68 /  30  20  10   0   0
LORDSBURG               71  48  71  41  66 /  30  20  10  10   0
WEST EL PASO METRO      73  54  77  48  71 /  20  20  10   0   0
DELL CITY               74  52  76  42  70 /  20  20   0   0   0
FORT HANCOCK            75  53  77  46  74 /  20  20   0   0   0
LOMA LINDA              69  52  74  41  65 /  30  20  10   0   0
FABENS                  74  53  75  49  72 /  20  20   0   0   0
SANTA TERESA            72  47  75  46  70 /  20  20  10   0   0
WHITE SANDS HQ          71  54  72  47  68 /  20  20  10   0   0
JORNADA RANGE           71  39  72  34  68 /  20  20  10   0   0
HATCH                   67  44  72  40  66 /  20  20  10   0   0
COLUMBUS                73  48  73  47  68 /  20  20  10   0   0
OROGRANDE               70  50  74  48  70 /  30  20  10   0   0
MAYHILL                 62  39  62  34  60 /  40  40  20  10   0
MESCALERO               64  38  63  34  60 /  40  40  20  10  10
TIMBERON                59  42  61  35  59 /  40  40  20  10   0
WINSTON                 62  41  61  30  59 /  40  30  10  10  10
HILLSBORO               66  46  67  38  62 /  40  30  10   0   0
SPACEPORT               67  46  67  41  67 /  20  20  10   0   0
LAKE ROBERTS            65  37  64  34  62 /  40  30  10  10  10
HURLEY                  67  43  68  39  62 /  40  30  10  10   0
CLIFF                   67  31  68  30  65 /  30  20  10  10   0
MULE CREEK              67  28  67  29  62 /  30  30  10  10   0
FAYWOOD                 72  45  69  38  64 /  40  30  10   0   0
ANIMAS                  71  48  70  42  66 /  20  30  10   0   0
HACHITA                 69  45  70  43  68 /  20  20  10   0   0
ANTELOPE WELLS          73  47  69  45  69 /  20  20  10   0   0
CLOVERDALE              71  51  69  45  64 /  30  30  10  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 10 AM SATURDAY TO 4 AM MST SUNDAY FOR NMZ413.

     WIND ADVISORY FROM 11 AM TO 7 PM MST SATURDAY FOR NMZ401>412-
     414>417.

TX...WIND ADVISORY FROM 10 AM SATURDAY TO 4 AM MST SUNDAY FOR TXZ419.

     WIND ADVISORY FROM 11 AM TO 7 PM MST SATURDAY FOR
     TXZ418-420>424.

&&

HEFNER/LANEY
Hazardous weather outlook, Nov 14, 6:07 AM MST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
607 AM MST THU NOV 14 2013

NMZ401>417-TXZ418>424-151300-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
607 AM MST THU NOV 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SLIGHT CHANCE OF SHOWERS FRIDAY AND SATURDAY ALONG WITH STRONG WINDS
AND POSSIBILITY OF BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

Nearby

Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.